Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Grand Rapids, MI

May 23, 2011Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at May 23, 2011, 5:04 PM EDT for Jackson County, Michigan. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 5:04 PM EDT (21:04 UTC)
Expired
May 23, 2011, 5:30 PM EDT
In force
26 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jackson County, MI

The radar

The Detroit radar (KDTX), 90 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:05 PM EDTHAIL 0.75Napoleon, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:15 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WUUS53 KGRR 232104
SVRGRR
MIC075-232130-
/O.NEW.KGRR.SV.W.0037.110523T2104Z-110523T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
504 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...

* UNTIL 530 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR BROOKLYN..AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRASS LAKE...         BROOKLYN...           CLARK LAKE...
  MICHIGAN CENTER...    NAPOLEON...           LEONI...
  FRANCISCO...          NORVELL...            ACKERSON LAKE...
  NAPOLEON ARPT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4207 8429 4207 8433 4223 8439 4230 8413
      4210 8413
TIME...MOT...LOC 2104Z 256DEG 38KT 4218 8422
WIND...HAIL 60MPH 1.00IN

$$

JK
2 follow-up statements
207 
WWUS53 KGRR 232114
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
514 PM EDT MON MAY 23 2011

MIC075-232130-
/O.CON.KGRR.SV.W.0037.000000T0000Z-110523T2130Z/
JACKSON MI-
514 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
JACKSON COUNTY UNTIL 530 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST
OF MANCHESTER...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  NAPOLEON...           NORVELL...            NAPOLEON ARPT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTH CENTRAL MICHIGAN.

LAT...LON 4209 8420 4211 8424 4218 8426 4225 8413
      4210 8413
TIME...MOT...LOC 2113Z 256DEG 38KT 4219 8409
WIND...HAIL 60MPH 1.00IN

$$

MJS
624 
WWUS53 KGRR 232127
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
527 PM EDT MON MAY 23 2011

MIC075-232137-
/O.EXP.KGRR.SV.W.0037.000000T0000Z-110523T2130Z/
JACKSON MI-
527 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY
WILL EXPIRE AT 530 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR SOUTH CENTRAL MICHIGAN.

LAT...LON 4209 8420 4211 8424 4218 8426 4225 8413
      4210 8413
TIME...MOT...LOC 2127Z 256DEG 38KT 4221 8389

$$

MJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:17 PM EDT, 47 minutes earlier.

Area forecast discussion, May 23, 4:17 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
417 PM EDT MON MAY 23 2011

LATEST UPDATE...ALL BUT AVIATION...

.SYNOPSIS...(417 PM EDT MON MAY 23 2011)
LOW PRESSURE OVER ONTARIO IS PUSHING A TROUGH THROUGH LOWER
MICHIGAN. THIS TROUGH IS KICKING OFF SOME STORMS OVER THE SOUTHERN
PART OF THE STATE. SOME OF THE STORMS COULD BE STRONG TO SEVERE LATE
THIS AFTERNOON. DRY WEATHER IS EXPECTED LATER TONIGHT AS HIGH
PRESSURE MOVES INTO THE STATE. ANOTHER LOW IN THE PLAINS WILL PUSH A
WARM FRONT NORTH LATE TUEDAY AND WEDNESDAY. MORE STORMS ARE POSSIBLE
THEN AND SOME COULD BE STRONG TO SEVERE ALONG/SOUTH OF I-94
WEDNESDAY AFTERNOON. COOLER WEATHER IS EXPECTED FOR THE END OF THE
WEEK.

&&

.SHORT TERM...(417 PM EDT MON MAY 23 2011)
(TODAY THROUGH WEDNESDAY NIGHT)
FORECAST CONCERNS DEAL WITH SVR POTENTIAL THIS EVENING AND AGAIN
WEDNESDAY/WED NIGHT.

SVR TSTM WATCH REMAINS IN EFFECT FOR THE FAR SE CWA UNTIL 10 PM.
MESO ANALYSIS SHOWS LI/S AOA -1C WITH MUCAPES AROUND 1K J/KG. THE
SFC TROUGH RESPONSIBLE FOR KICKING OFF THE STORMS IS PUSHING THROUGH
THE CWA ATTM. INSTABILITY WILL LIKELY DIMINISH AS THE DAY PROGRESSES
AND THE THREAT FOR STORMS WILL CORRESPONDINGLY DECREASE AS WELL.

SOME WRAP AROUND SHOWERS WILL BE POSSIBLE THIS EVENING AS THE LOW
OVER ONTARIO CONTINUES TO MOVE NORTHEAST. AS THE UPSTREAM RIDGE
MOVES EAST...THE SHOWERS WILL PROBABLY DIMINISH BUT FORECAST
SOUNDINGS SHOW QUITE A BIT OF LOW LEVEL MOISTURE BEING TRAPPED NEAR
THE SFC. THUS I DON/T EXPECT SKIES TO TOTALLY CLEAR.

TUESDAY LOOKS DRY WITH HIGH PRESSURE MOVING INTO THE REGION. THE
NEXT PLAINS LOW WILL RAPIDLY PUSH A WARM FRONT NORTH TOWARD LOWER
MICHIGAN WEDNESDAY. INCREASED POPS TO LIKLEY AS A RESULT. THE GFS IS
A BIT MORE UNSTABLE WEDNESDAY THAN THE NAM AND SHOWS ELEVATED LI/S
NEAR -2C AS THE WARM FRONT MOVES NORTH TO THE MI/IN BORDER LATE IN
THE DAY. THE THREAT FOR STORMS WILL CONTINUE INTO THE NIGHT TIME.
DOESN/T LOOK LIKE THE WARM FRONT WILL MOVE MUCH FARTHER NORTH
WEDNESDAY NIGHT BUT THE LOW WILL MOVE TOWARD THE CWA AND WE/LL KEEP
LIKELY TRW IN THE GRIDS FOR THE SRN 2/3. WIND WILL BE THE MAIN
THREAT WED/WED NIGHT AS SHEAR VALUES ARE PROGD AOA 50KTS AND THE
STORMS SHOULD BE ELEVATED HERE.

&&

.LONG TERM...(417 PM EDT MON MAY 23 2011)
(THURSDAY THROUGH MONDAY)
COOLER WX EXPECTED FOR THE END OF THE WEEK AND THE HOLIDAY WEEKEND.
THE UPPER TROUGH FOLLOWING THE SFC LOW AND THEN ANOTHER STRONG UPPER
WAVE FOLLOWING A SIMILAR PATH WILL RESULT IN SHOWERS IN THE GRIDS
THROUGH SUNDAY NIGHT. DON/T THINK THE WEEKEND WILL BE A
WASHOUT...BUT ENOUGH INGREDIENTS LOOK TO BE PRESENT FOR SCT SHRA.
TEMPS THU/FRI SHOULD ONLY CLIMB TO AROUND 60...BUT THEN WARM TO
AROUND 70 OVER THE WEEKEND.

&&

.AVIATION...(145 PM EDT MON MAY 23 2011)
IT/S LOOKING LESS LIKELY THAT WE/LL SEE TSRA THIS AFTERNOON ACROSS
THE AREA.  MAIN BAND OF STORMS HAS PUSHED EAST AHEAD OF THE
APPROACHING TROUGH. MOST IF NOT ALL OF THE TSRA DEVELOPMENT THIS
AFTERNOON WILL BE SOUTH AND EAST OF THE TAF SITES. KJXN HAS THE BEST
CHANCE AT SEEING A THUNDERSTORM BUT CONFIDENCE WASN/T HIGH ENOUGH TO
INCLUDE IN THE TAF. LEFT A VCSH IN MOST OF THE TAFS TO ACCOUNT FOR A
REMAINING SHOWER. ABUNDANT LOW LEVEL MOISTURE OVERNIGHT COULD LEAD
TO SOME IFR CIGS AND MVFR VSBYS.

&&

.MARINE...(417 PM EDT MON MAY 23 2011)
BASED ON WAVES SEEN ON MARINE WEB CAMS...WE/LL EXTEND THE SCA INTO
THE EVENING. GUSTY WINDS WILL DIMINISH THIS EVENING AS THE TROUGH
MOVES THROUGH AND HIGH PRESSURE BUILDS IN.

&&

.HYDROLOGY...(417 PM EDT MON MAY 23 2011)
HEAVY RAIN IS NOT EXPECTED THROUGH TUESDAY. AREA RIVERS/STREAMS
SHOULD CONTINUE TO SLOWLY FALL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST. JOSEPH TO
MANISTEE.

&&

SYNOPSIS:    93
SHORT TERM:  93
LONG TERM:   93
AVIATION:    93
MARINE:      93
HYDROLOGY:   93
Hazardous weather outlook, May 23, 9:40 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
940 AM EDT MON MAY 23 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-241045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
940 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE SOUTHWEST QUARTER OF
LOWER MICHIGAN TODAY. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY EVENING SOUTHEAST OF A LINE FROM ROUGHLY SOUTH HAVEN TO
ALMA LINE.

ANY STORMS THAT DEVELOP WILL HAVE THE CAPABILITY TO PRODUCE CLOUD
TO GROUND LIGHTNING STRIKES...HEAVY RAIN AND WIND GUSTS TO 35 MPH.
THUNDERSTORM MOVEMENT WILL BE OFF TO THE NORTHEAST AT 40 MPH.

THE STRONGEST OF STORMS THIS AFTERNOON AND EVENING FOR PLACES LIKE
KALAMAZOO...BATTLE CREEK...LANSING AND JACKSON COULD POTENTIALLY
CONTAIN THUNDERSTORM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL
TO AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTER A DRY DAY ON TUESDAY...STORMS WILL BE POSSIBLE ONCE AGAIN
WEDNESDAY INTO WEDNESDAY NIGHT. STORMS MAY BE SEVERE WEDNESDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TODAY BETWEEN 200 PM AND
1000 PM.

LMZ844>849-241045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
940 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BE HAZARDOUS TO SMALLER CRAFT OUT ON LAKE MICHIGAN
THROUGH THIS AFTERNOON AS SOUTHERLY WINDS OF 15 TO 25 KNOTS ARE
EXPECTED. THUNDERSTORMS WILL ALSO POSE A HAZARD TO MARINERS TODAY
WITH LIGHTNING AND HEAVY RAIN POSSIBLE. LOCALLY DENSE FOG CAN ALSO BE
EXPECTED WITH WARM MOIST AIR PUSHING OUT OVER THE COLDER LAKE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS...SOME OF WHICH MAY REACH SEVERE LEVELS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE TODAY BETWEEN 200 PM AND
1000 PM.

DUKE MJS

In the hours before

Special weather statement, May 23, 12:10 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1210 PM EDT MON MAY 23 2011

MIZ040-046-051-052-057>059-231715-
CLARE-CLINTON-GRATIOT-IONIA-ISABELLA-KENT-MONTCALM-
1210 PM EDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTHEAST
OF MOUNT PLEASANT TO 20 MILES SOUTHWEST OF IONIA...MOVING EAST AT 40
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  FERRIS TWP...         DELWIN...             LEATON...
  SARANAC...            LAKE ODESSA...        CLARKSVILLE...
  VICKERYVILLE...       CRYSTAL...            BERLIN CENTER...
  SEVILLE TWP...        ELM HALL...           RIVERDALE...
  BUTTERNUT...          SHEPHERD...           PALO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4347 8460 4347 8436 4310 8436 4294 8447
      4277 8520 4277 8544 4404 8461
TIME...MOT...LOC 1610Z 252DEG 34KT 4405 8450 4280 8532

JK
Special weather statement, May 23, 1:11 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
111 PM EDT MON MAY 23 2011

MIZ052-058-059-231800-
CLINTON-GRATIOT-IONIA-
111 PM EDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST
OF ST. JOHNS TO 25 MILES SOUTHWEST OF ST. JOHNS...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  EUREKA...             EAGLE...              BANNISTER...
  RILEY...              WACOUSTA...           ST. JOHNS...
  DEWITT...             ELSIE...
  SLEEPY HOLLOW STATE PARK...                 OVID...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4283 8444 4278 8513 4337 8447 4340 8437
      4291 8436
TIME...MOT...LOC 1711Z 250DEG 26KT 4335 8430 4282 8494

JK
Special weather statement, May 23, 2:27 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
227 PM EDT MON MAY 23 2011

MIZ066-067-073-074-231930-
CALHOUN-EATON-INGHAM-JACKSON-
227 PM EDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 45 MILES WEST OF JACKSON...MOVING NORTHEAST AT 45
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  TEKONSHA...           HOMER...              MARSHALL...
  PULASKI...            BABCOCK...            ALBION...
  HANOVER...            CONCORD...            LIBERTY TWP...
  HORTON...             SANDSTONE...          SPRING ARBOR...
  PARMA...              SPRINGPORT...         CLARK LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTH CENTRAL MICHIGAN.

&&

LAT...LON 4207 8414 4207 8529 4211 8529 4272 8417
      4239 8412
TIME...MOT...LOC 1827Z 236DEG 49KT 4208 8514

JK
Special weather statement, May 23, 3:30 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT MON MAY 23 2011

MIZ072-073-232030-
CALHOUN-KALAMAZOO-
330 PM EDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL ST. JOSEPH COUNTY...
MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  FULTON...             ATHENS...             BURLINGTON...
  TEKONSHA...           CERESCO...            MARSHALL...
  BABCOCK...            HOMER...              ALBION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTH CENTRAL MICHIGAN.

&&

LAT...LON 4213 8557 4238 8472 4207 8472 4207 8554
TIME...MOT...LOC 1930Z 251DEG 47KT 4208 8540

JK
Special weather statement, May 23, 4:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
452 PM EDT MON MAY 23 2011

MIZ074-232130-
JACKSON-
452 PM EDT MON MAY 23 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL JACKSON COUNTY...MOVING EAST
AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MICHIGAN CENTER...    NAPOLEON...           LEONI...
  BROOKLYN...           GRASS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING
FOR SOUTH CENTRAL MICHIGAN.

&&

LAT...LON 4207 8430 4207 8447 4221 8452 4232 8413
      4210 8413
TIME...MOT...LOC 2052Z 253DEG 39KT 4215 8437

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:38 PM EDTSpecial Weather StatementGRREaton, Ingham, Jackson52 min
May 22, 9:10 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham80 min
May 22, 9:34 PM EDTSpecial Marine WarningGRR86 min
May 22, 9:40 PM EDTSpecial Weather StatementGRRLake, Mason65 min
May 22, 10:57 PM EDTSpecial Marine WarningGRR93 min
May 22, 11:49 PM EDTSpecial Weather StatementGRRKent, Ottawa56 min
May 23, 12:21 AM EDTSpecial Weather StatementGRRNewaygo54 min
May 23, 12:31 AM EDTSpecial Weather StatementGRRMecosta, Montcalm59 min
May 23, 12:58 AM EDTSpecial Weather StatementGRRIngham62 min
May 23, 1:14 AM EDTSpecial Weather StatementGRRGratiot, Isabella61 min
May 23, 12:10 PM EDTSpecial Weather StatementGRRClinton, Gratiot, Ionia, Isabella65 min
May 23, 1:11 PM EDTSpecial Weather StatementGRRClinton49 min
May 23, 2:27 PM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson63 min
May 23, 3:30 PM EDTSpecial Weather StatementGRRCalhoun60 min
May 23, 4:52 PM EDTSpecial Weather StatementGRRJackson38 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.